MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VISILOC INTRODUCER SET; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VISILOC INTRODUCER SET; BIOPSY INSTRUMENT
Catalog Number ECMRINTLOC
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using the visiloc introducer set.Prior to the procedure, it was noted the contrast marker of the introducer set had black spots within the obstructor.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one visiloc obturator in two segments was received for evaluation.During visual evaluation, the obturator was noted to be in two segments, black residue was noted throughout the distal end of the obturator.Therefore, the investigation is confirmed for the identified break issue as a circumferential break was noted to the obturator.However, the investigation is unconfirmed for the reported device contamination issue as the black liquid noticed is the liquid used within the obturator (the liquid turns black when exposed to oxygen) and not foreign to the device.As the dhr review indicates the reported product lot was released on 10/23/2024 with an expiration date of 04/01/2025.Information provided by the complainant indicates the date of event was 04/08/2025.So, the investigation is confirmed for the reported improper or incorrect procedure or method issue as the device was used beyond the expiry date.The break observed in the obturator, which caused fluids inside to leak and turn black when exposed to oxygen, is a clear primary cause of the reported device contamination problem.However, the definite root cause for the identified break issue could not be determined based upon the provided information.Labeling review: a review of the bd visiloc¿ mri introducer set instructions for use (ifu ¿ baw1468500, rev.1) determined the product labeling documentation is adequate.Per the visiloc device instructions for use (ifu) how supplied section, the bd visiloc set are supplied sterile for single use only with a use by date (e.G., expiry date).D4.(unique identifier (udi) #), g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.However, the investigation is confirmed for the improper or incorrect procedure or method as the device was used beyond the expiry date.The dhr review indicates the reported product lot was released on 10/23/2024 with an expiration date of 04/01/2025.Information provided by the complainant indicates the date of event was 04/30/2025.A definitive root cause for the reported device contamination with chemical or other material issue could not be determined based upon the provided information.The root cause for the device usage beyond expiry date is determined to be use related.Labeling review: based on the dhr review results the usage of device beyond expiry date is determined to be use related therefore a labeling review was performed.A review of the bd visiloc mri introducer set instructions for use (ifu ¿ baw1468500, rev.1) determined the product labeling documentation is adequate.Per the visiloc device instructions for use (ifu) how supplied section, the bd visiloc set are supplied sterile for single use only with a use by date (e.G., expiry date).G3, h6 (component, method).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VISILOC INTRODUCER SET
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23048626
Report Number2020394-2025-01491
Device Sequence Number10038180
Product Code KNW
UDI-Device Identifier00801741086229
UDI-Public(01)00801741086229(11)241023(17)250401(10)VTJX0515
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161805
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue NumberECMRINTLOC
Device Lot NumberVTJX0515
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/13/2025
11/21/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date10/17/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown